Hoping someone can help me with this, I'm really scared.
On Monday I bought some milk thistle from Holland & Barrett hoping it would do me some good. I didn't buy it for a liver problem and have never had concerns over my liver, but because I get acne and I keep reading about milk thistle being good for acne because it helps your liver take care of toxins. I brought the liquid version of it which says take 1 millilitre 3 times a day, mixed with one litre of water.
Anyway, I took it Monday night at about 12-ish, then about 20-30 minutes later noticed some slight (I must stress "slight") stabbing/sharp/electric like pain over what appears to be my liver. I thought nothing of it as prior to taking it I laughed and said to myself "hope I don't start getting liver pain after taking this!" (I have quite bad health anxiety, so that's why).
Anyway, I don't recall any pain Tuesday morning and I took another dose of it (1 ml in a litre of water). Same story really but the pain was a little worse. I'm not sure whether the pain would have come on anyway, or whether it was brought on by the extra dose of milk thistle. Needless to say I have not taken any more milk thistle but the pain has been getting progressively worse.
It is now late Thursday night now (actually it's Friday 1:30 AM, but I still count this as Thursday :)) and the pain is not "bad" but it is uncomfortable and I'm sure it's coming from my liver. It's behind the ribs on the right side, sort of feels like a dull bloating, squeezing or heavy sensation. Sometimes if I take a quick breath (and only a quick one) I will get a sharp pain for a second either on the right side of the liver, just under the rib cage or on my right side, and occasionally I am getting sharp-ish pains that "flash" on for a second. I also just felt some sharp-ish pains when I was leaning forward to type, stretching out my torso. Sudden movements can also bring on these sharp shooting pains. I've also been getting some slight pains towards the back. Not actually back pain, but pain towards the back of my right side. Also, yesterday I was getting some pains on my left side, where my left lung is, shooting upwards and disappeaing. They would come on in waves for a few minutes then disappear.
I am terrified I've done something awful to my liver. I thought milk thistle was GOOD for your liver? I already have health anxiety and now I'm going out of my mind. It's Christmas day tomorrow and this couldn't be happening at a worse time.
So has anyone else ever had anything happen to them after taking milk thistle? Also, if my liver was the culprit, would I have other symptoms? I've never had a liver problem, I'm 21, male, never drunk or smoked. No history of liver probs either. I do have an alcoholic uncle, who has been in hospital many times with liver issue but always seems to recover just fine. By my reasoning I deemed myself to have "good liver genes", lol. No other basis for that thought :D.
I want to add a few things in here aswell. I have Crohn's disease which I am taking care of wth some natural anti inflammatories (Boswellia, 600 mg 4 times a day) and fiber supplements (Psyllium husk, 1 gram 3 times a day). Symptoms are not gone but easily manageable.
I have a decreased albumin level (around 30-35) which my doctor believes to be a result of my chronic bowel inflammation, but that's been steady for a while now and was actually going up with my Crohn's improvement. I always get swelling (water retention) in my legs if it goes down, and I haven't been getting any swelling so I'm not sure it it has been affected.
I also have anemia which my doctor thinks is anemia of chronic disease (same deal as the albumin, basically). Since I have both albumin decrease and anemia, I'm pretty sure it's anemia of chronic disease.Just thought I'd mention those.
Only mentioning albumin because it's a function of the liver to produce albumin. These sympoms have only been present since taking milk thistle, so I'm not going to accept that this is my Crohn's disease, because I know it isn't.
Thanks for reading :)
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?